I am afflicted with Rheumatoid and Osteoarthritis. For 4 years, I have been given to relieve my severe pain. Three years ago, I began treatments with Remicade. Dosages of both these drugs have not changed in all this time. I have never needed more.
HOWEVER, I have itching that is severe and that refuses to quit. It has at times almost driven me out of my mind. I am also afflicted with sinus congestion at a level that I never experienced before.
I see a rheumatologist, a pain management doctor, a dermatologist, a psychiatrist and a psychologist to help me deal with my problems. No one seems to know what to do. The itching keeps increasing; I cannot wear clothing or go outside (obviously) as anything that rubs my skin starts the intense itching. Heat, friction and sweating also brings it on.
And, it has gotten worse over time. Now I have frequent spells where my whole body feels as if it were on fire.
I am honestly considering suicide as I cannot go on living like this. I keep wondering why someone doesn't put me in a hospital to deal with this.
Thanks for your Reply!
I apologise for not providing certain information; the itching prevents me from thinking too clearly. My pain medication is methadone, 10mg, 3 times a day.
I am not a doctor nor medical profession. I think that in many cases itching is due to an allergic reaction. Could be medication, environment, new laundry detergent, new shower soap, etc. Could also be some type of skin condition like dermatitis.
I see you see many specialist, but perhaps two more are needed to help. First, I would see an allergist for testing. Second, I would see a dermatologist.
I hope you get answers and relief soon.
Click on my user name or avatar picture to read my story.
I have seen a dermatologist who has minimally helped the itch. He is quite puzzled and is reluctant to speak to my pain management guy.
I saw an allergist a while back and had all sorts of tests. His report came back and he said I had no allergies but he didn't even think of narcotic allergies. He gave me all of 3 minutes of his precious time and I got the bum's rush out the door without even getting another appointment.
Must be medicare. I wonder if doctors realize how bad their profession looks when some colleagues pull these stunts.
I have to apollogise right up front, for the life of me, I cannot remember where I have heard of this befor. I'm thinking it was on one of those news programs like Twenty/Twenty, or something? This poor woman, she described exactly what you described. Except for the burning, I don't think she had that problem? But the itching all over, and not able to wear clothes, yes.
Have you done any research on this subject, via the internet? Now that you have brought this up, I am very curious to find that answer. Not quite sure where to start, tho? Any suggestions???
I hope you find what you're looking for, no one should have to live like that! I wish you all the best, Dennis
I don't know why you are itching so severely. Please do not assume anything.
My cousin had a very rare disease, a type of lymphoma, I think. it killed him in the end. See your doctor again, and again, and a different doctor if necessary. But get a diagnosis and begin treatment of some kind. Evaluate the treatment, and discuss it again with the doctor. My cousin blew it all off, he was sure itching could not be anything serious. He was wrong.
For you, it will probably just be a medication interaction or something like that. Find out though, do not let the doctors tell you nothing at all.
I appreciate all the responses here. My pain guy (a shrink) wouldn't answer, (was too busy) to answer some very pertinent questions about such a confinement, so I put him off. One thing he told me was that during my small crisis, he would not allow me to smoke. I know it isn't good for me or anybody, but I'm 68 and want to die and I can't smoke? Where do they find these moronic doctors who treat mental patients this way?
Doctors are too busy for sick people? What is that all about?
I have acted on my own and if it kills me, frankly GOOD! I am merrily smoking away.
I quite my methadone and a tranzqillizer 24 hours ago on my own. If the docs are going to be too busy, I'll have to get busy myself.
It this tough? Yes. Am I in pain? Incredible. But this has been the case fror a very very long time.
My dermatologist may have a plan to get me off the methadone, which he believes is the proble. It seems as if he had a patient like me and did some real good. I await his call! But in the meantime, seeing I've got to get off the drugs, I'm already doing that and might make his job easier.
Plerase keep those cards and letters coming; they are ALL I have.
Hi there! I wanted to welcome you to this smart and supportive community. I hope you hear from your dermatologist sooner than later - don't hesitate to pick up the phone and check in with him.
I also wanted to point you towards some resources you could use when you are feeling overwhelmed. Hurting yourself is never the answer! Please click this link: WebMD Crisis Resource Links You can find suicide hotline phone numbers as well as addiction resources. Please do pick up the phone immediately or call 911 if you feel that you are in danger of hurting yourself!
Here is a 2 year old post also about itching: Going Crazy With Uncontrolled Itching - the members discuss various diagnosis and share similar stories. Also, from our Skin Problem and Treatment Health Center, here is an overview of itching: Your Skin, Pruritus, and Itching Perhaps one of these links will give you something new to explore with your doctors.
Hi , I read your post and I must say I really feel bad for you,I have had reactions like the Itching also,but not as severe!I used some differnt lotions and sprays that helped alot ! My main reason for responding to you is your mental state! First of all I don't know how long you have been on Methadone and a tranquilizer but ,stopping cold turkey can be very dangerous !I know you say you don't care if you die,but what if it does'nt kill you,it just leaves you and your body so messed up that things are worse???You can have Sezuires coming off tranquilizers! Ending your life is not the answer and not worth hurting all the people who Love you!You are a precious Lady and things have a way of working out !I think it prbally is a alergic reaction ,so please hang there! I will keep you in my prayers,77grace
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.